Alert archive / Iowa / Wind Advisories in 2018

Wind Advisory 6, NWS Des Moines, IA

April 30, 201831 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Apr 30, 2018, 3:18 AM CDT for 31 counties in Iowa. It took effect at Apr 30, 2018, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2018, 3:18 AM CDT (08:18 UTC)
In effect from
Apr 30, 2018, 10:00 AM CDT
Expired
Apr 30, 2018, 8:00 PM CDT
In force
10 hr
Issued by
NWS Des Moines, IA
All 31 counties

Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Crawford County, IA, Dallas County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 69 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2018-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2018-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2020 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

566 
WWUS73 KDMX 300818
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
318 AM CDT Mon Apr 30 2018

...Strong and Gusty Southerly Winds Today...

.Southerly winds will increase after sunrise this morning and
reach speeds of near 30 mph with gusts near 45 mph at times from 
late morning through the afternoon, then gradually diminish later 
this evening.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>072-081-
082-092-301630-
/O.NEW.KDMX.WI.Y.0006.180430T1500Z-180501T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Hardin-Crawford-Carroll-Greene-Boone-Story-Audubon-Guthrie-Dallas-
Polk-Cass-Adair-Madison-Adams-Union-Taylor-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, 
Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, 
Webster City, Iowa Falls, Eldora, Ackley, Denison, Carroll, 
Jefferson, Boone, Ames, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Corning, Creston, Bedford, Lenox, and New Market
318 AM CDT Mon Apr 30 2018

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

The National Weather Service in Des Moines has issued a Wind
Advisory, which is in effect from 10 AM this morning to 7 PM CDT
this evening. 

* TIMING...The strongest winds will arrive around or just before
  noon and persist through the afternoon until close to sunset.

* WINDS...Speeds of near 30 mph with gusts to near 45 mph at
  times.

* IMPACTS...The strong winds and dry surface fuels will lead to a
  very high fire danger today and open burning is discouraged.
  Strong crosswinds will also affect vehicles on east-west roads,
  especially those with high profiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

Lee
5 follow-up statements
424 
WWUS73 KDMX 301459
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
959 AM CDT Mon Apr 30 2018

...Strong and Gusty Southerly Winds Today...

.Southerly winds have increased this morning and will reach 
speeds of near 30 mph with gusts near 45 mph at times from late 
morning through the afternoon, then gradually diminish later this 
evening.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>072-081-
082-092-302300-
/O.CON.KDMX.WI.Y.0006.180430T1500Z-180501T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Hardin-Crawford-Carroll-Greene-Boone-Story-Audubon-Guthrie-Dallas-
Polk-Cass-Adair-Madison-Adams-Union-Taylor-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, 
Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, 
Webster City, Iowa Falls, Eldora, Ackley, Denison, Carroll, 
Jefferson, Boone, Ames, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Corning, Creston, Bedford, Lenox, and New Market
959 AM CDT Mon Apr 30 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...The strongest winds will occur from just before noon 
  and persist through the afternoon until close to sunset. 

* WINDS...Speeds of near 30 mph with gusts to near 45 mph at 
  times. 

* IMPACTS...The strong winds and dry surface fuels will lead to 
  a very high fire danger today and open burning is discouraged. 
  Strong crosswinds will also affect vehicles on east-west 
  roads, especially those with high profiles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

REV
327 
WWUS73 KDMX 301852
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
152 PM CDT Mon Apr 30 2018

...Strong and Gusty Southerly Winds Today...

.Southerly winds will reach speeds of 30 to 35 mph with gusts 
near 50 mph at times through the afternoon, then gradually 
diminish later this evening.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>072-081-
082-092-010000-
/O.CON.KDMX.WI.Y.0006.000000T0000Z-180501T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Hardin-Crawford-Carroll-Greene-Boone-Story-Audubon-Guthrie-Dallas-
Polk-Cass-Adair-Madison-Adams-Union-Taylor-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, 
Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, 
Webster City, Iowa Falls, Eldora, Ackley, Denison, Carroll, 
Jefferson, Boone, Ames, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Corning, Creston, Bedford, Lenox, and New Market
152 PM CDT Mon Apr 30 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...The strongest winds persist through the afternoon 
  until close to sunset. 

* WINDS...Speeds of 30 to 35 mph with gusts to near 50 mph at
  times. The higher wind speeds and gusts are expected over the
  western areas of the advisory.  

* IMPACTS...The strong winds and dry surface fuels will lead to 
  a very high fire danger today and open burning is discouraged. 
  Strong crosswinds will also affect vehicles on east-west 
  roads, especially those with high profiles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

REV
266 
WWUS73 KDMX 302057
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
357 PM CDT Mon Apr 30 2018

...Strong and Gusty Southerly Winds Today...

.Southerly winds will reach speeds of 30 to 35 mph with gusts
near 50 mph at times through the afternoon, then gradually
diminish later this evening.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>072-081-
082-092-010000-
/O.CON.KDMX.WI.Y.0006.000000T0000Z-180501T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Hardin-Crawford-Carroll-Greene-Boone-Story-Audubon-Guthrie-Dallas-
Polk-Cass-Adair-Madison-Adams-Union-Taylor-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, 
Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, 
Webster City, Iowa Falls, Eldora, Ackley, Denison, Carroll, 
Jefferson, Boone, Ames, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Corning, Creston, Bedford, Lenox, and New Market
357 PM CDT Mon Apr 30 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...The strongest winds persist through the afternoon 
  until close to sunset. 

* WINDS...Speeds of 30 to 35 mph with gusts to near 50 mph at 
  times. The higher wind speeds and gusts are expected over the 
  western areas of the advisory. 

* IMPACTS...The strong winds and dry surface fuels will lead to 
  a very high fire danger today and open burning is discouraged. 
  Strong crosswinds will also affect vehicles on east-west 
  roads, especially those with high profiles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

REV
186 
WWUS73 KDMX 302348
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
648 PM CDT Mon Apr 30 2018

...Strong and Gusty Winds This Evening...

.Southerly winds will continue at 30 to 35 mph with gusts near 50
mph at times early this evening, then gradually diminish later 
this evening.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>072-081-
082-092-010100-
/O.EXT.KDMX.WI.Y.0006.000000T0000Z-180501T0100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Hardin-Crawford-Carroll-Greene-Boone-Story-Audubon-Guthrie-Dallas-
Polk-Cass-Adair-Madison-Adams-Union-Taylor-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, 
Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, 
Webster City, Iowa Falls, Eldora, Ackley, Denison, Carroll, 
Jefferson, Boone, Ames, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Corning, Creston, Bedford, Lenox, and New Market
648 PM CDT Mon Apr 30 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...The strongest winds persist until close to sunset.
  

* WINDS...Speeds of 30 to 35 mph with gusts to near 50 mph at
  times.  

* IMPACTS...The strong winds and dry surface fuels will lead to 
  a very high fire danger today and open burning is discouraged. 
  Strong crosswinds will also affect vehicles on east-west 
  roads, especially those with high profiles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph or greater are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

MJB
497 
WWUS73 KDMX 010100
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
800 PM CDT Mon Apr 30 2018


IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>072-081-
082-092-010200-
/O.EXP.KDMX.WI.Y.0006.000000T0000Z-180501T0100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Hardin-Crawford-Carroll-Greene-Boone-Story-Audubon-Guthrie-Dallas-
Polk-Cass-Adair-Madison-Adams-Union-Taylor-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, 
Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, 
Webster City, Iowa Falls, Eldora, Ackley, Denison, Carroll, 
Jefferson, Boone, Ames, Audubon, Exira, Guthrie Center, Panora, 
Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, 
Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, 
Corning, Creston, Bedford, Lenox, and New Market
800 PM CDT Mon Apr 30 2018

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Winds have fallen below advisory criteria across the area, thus
the advisory will be allowed to expire. However breezy southerly
winds at 10 to 20 mph with some gusts to around 30 mph are still 
possible this evening and into the overnight hours. 

$$

MJB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 29, 11:05 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 29, 11:05 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1105 PM CDT Sun Apr 29 2018

...Updated Aviation Discussion...

.SHORT TERM.../Tonight through Monday/
Issued at 356 PM CDT Sun Apr 29 2018

Bottom Line up Front...
Potentially hazardous winds will be in play for tomorrow, along
with well above normal temperatures across the entire state.

20z Water Vapor Imagery picks up on a broad closed upper low that
covers much of Central Oregon through central Idaho. Meanwhile,
another upper low is spinning in the Gulf of Alaska and is expected
to propagate southeastward, eventually interacting with the West
Coast low Monday into Tuesday. As the two lows interact, the West
Coast low more or less opens up into a trough, ejecting a few
impulses/sfc reflection towards the upper Midwest Monday into
Tuesday. Meanwhile a 1027mb or so mb sfc high is expected to move
through the Ohio Valley region on Monday.

Rest of Today/Tonight...
20z Water vapor imagery also picking up on a banded mid-level
disturbance over western Nebraska. This band should propagate
northeastward, nearing the western/NW edge of the DMX CWA by 09z
Mon. Some frontogenetical support around 750mb behind a leading
edge of 500mb/300mb Q-vector convergence. Not much support in the
low levels, however, so this will merely bring virga/light shower
to the area, with little to no impact.

Fire Weather concerns already had issues coming into today, given
the issues with high fuel moisture and low ERC...especially north.
With increasing dewpoints expected to continue through Monday, fire
weather will not be much of an issue in Iowa. Overnight recoveries
tonight are fair to poor, around 60 to 70 percent. Min RH values
tomorrow should be near 35 to 45 percent.

Tomorrow...
In between the trough and the high will be Iowa, under strong
S/SW flow, with a pressure gradient just under 3mb/100km. Pressure
falls are around 2 to 3 mb/3-hr and there is generally neutral
low-level ascent processes. Various forecast soundings across
western to SW Iowa show mixed layer/transport winds are around 35
to 45 kts. In all, am expecting some mixing inhibition and winds
will likely be just shy of Wind Advisory criteria. If anything,
winds may be sustained near 30 mph for an hour or two, and will
probably handle this scenario with a SPS. Worth noting that winds
will have a strong south to north component in them, so vehicles,
especially high-profile vehicles and semis, may have increased
travel difficulty on west-east oriented roadways such as
Interstate 80 and Highways 34, 30 and 20.

.LONG TERM.../Monday night through Sunday/
Issued at 356 PM CDT Sun Apr 29 2018

Bottom Line Up Front...
Severe weather and heavy rainfall potential hazards worth
monitoring this week, primarily Tuesday through Thursday. Well
above normal temperatures expected through the end of this week.

Severe Weather Potential...
Tuesday brings severe weather threats from two different systems.
System 1, the northern system, will be related to an impulse/sfc
low related to the original West Coast low. Models are in pretty
good agreement with the track of this low, placing it through
northern Minnesota between 00z Wed and 09z Wed, and then along
Lake Superior by 12z Wed. Attendant to this low will be a cold
front that should be near northern Iowa during peak heating. This
front should have near 2000 J/KG of MUCape to work with, along
with DCAPE just over 1000 J/KG. Low-level lapse rates are off the
charts. Ultimately, am thinking large hail primary threat, with
damaging winds a close secondary threat. If this setup holds, will
need to encourage SPC to pull slight risk working to the IA/MN
border.

System 2, the southern system, will carry with it much bigger
impacts. This low is a sfc reflection from the remaining
trough/upper low slated to be over the Four Corners region around
Wednesday, and through the Midwest by Friday. For Tuesday/Tuesday
Night's severe potential, will have to keep an eye on the warm
front. Models still not fully resolved on the position of this warm
front during Tuesday evening as run-to-run consistency having
issues. Parameters in place for all modes of severe weather with the
warm front, including tornadoes. Slight trend to track the warm
front further SW, which may keep it out of the DMX CWA during
Tuesday's peak heating.

Wednesday evening may end up being the peak severe weather
potential for this time period as models are tracking the warm
front, oriented from WSW to ENE somewhere near Highway 20 to
Highway 30. Again, still issues with run-to-run consistency, so
will not get bogged down trying to lock down exact location.
However, worth noting that the front should be somewhere in the
DMX CWA. As with Tuesday, all modes of severe weather will be
possible, including tornadoes, so anticipate communicating a need
for at least a 'Slight Risk' of severe weather for Wednesday...
possibly 'Enhanced'.

Thus front lingers into Thursday, bringing the potential for another
afternoon/evening of strong to severe thunderstorms in Iowa.
Heavy rainfall potential for these 3 days certainly worth
mentioning. With the aforementioned sfc high slated to drop down
over the southeastern coast of the CONUS, the gulf will be WIDE
open all week. PWAT values reach 1.25 to 1.5 or so inches, which
is around +2 std dev. GEFS forecast plumes trending upward with
around 1 to 1.25 inches of QPF for KDSM over the 3 day period. If
there is any place in Iowa that can effectively take moderate to
heavy rainfall, it is southern Iowa. So though a localized 1.5 to
2 inches of rain cannot be ruled out somewhere in southern Iowa,
impacts may not be as strongly felt as one may intuitively think,
given the drought/dry conditions ongoing in southern Iowa.

After a week of temperatures solidly in the 70s to 80s- more typical
to mid June than the start of May, conditions look to become more
quiet and cooler into next weekend.

&&

.AVIATION.../For the 06Z TAFS through 06Z Monday night/
Issued at 1100 PM CDT Sun Apr 29 2018

VFR conditions likely to continue through tomorrow night. Again,
the main threat is the strong winds throughout the day Monday with
the potential for LLWS overnight tonight. Winds decouple by the
evening Monday but remain AOA 12 knots through 06z Tuesday.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...Kotenberg
LONG TERM...Kotenberg
AVIATION...Podrazik
Hazardous weather outlook, Apr 29, 9:43 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
943 PM CDT Sun Apr 29 2018

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-010245-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
943 PM CDT Sun Apr 29 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are possible on and off Monday through Thursday. The
best potential for severe storms is Tuesday into Tuesday night,
especially across western to southwest Iowa. Severe threat
include large hail, damaging winds, and even a few isolated
tornadoes possible. Localized heavy rain is also forecast.

River flooding due to snow melt is expected to continue along the
upper reaches of the Des Moines River Basin. Flood Warnings
remain in effect for these areas. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be necessary through this weekend, but may be
needed next week.

KLP

Nearby

Wind Advisories in Iowa, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.